Alert archive / South Dakota / Wind Advisories in 2016
Wind Advisory 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 6, 2016, 7:04 AM CDT for 8 counties in South Dakota. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 7:04 AM CDT (12:04 UTC)
- Expired
- Apr 6, 2016, 10:19 AM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 172 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 0.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902 WWUS73 KABR 061204 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 704 AM CDT WED APR 6 2016 ...STRONG AND GUSTY WINDS THROUGH EARLY AFTERNOON... SDZ033>037-045-048-051-061500- /O.EXP.KABR.WI.Y.0005.000000T0000Z-160406T1200Z/ /O.NEW.KABR.WI.Y.0006.160406T1204Z-160406T1500Z/ STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MISSION RIDGE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON 704 AM CDT WED APR 6 2016 /604 AM MDT WED APR 6 2016/ ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TIMING...STRONG WINDS WILL CONTINUE THIS MORNING... BEFORE SLOWLY DIMINISHING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEARING 45 MPH WILL CONTINUE FOR A FEW MORE HOURS THIS MORNING. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-004-009-015-016-061315- /O.EXP.KABR.WI.Y.0005.000000T0000Z-160406T1200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG 704 AM CDT WED APR 6 2016 /604 AM MDT WED APR 6 2016/ ...WIND ADVISORY HAS EXPIRED... NORTHWEST WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND WILL CONTINUE TO SLOWLY DIMINISH THROUGH THIS MORNING. $$ MNZ039-046-SDZ005>008-010-011-017>023-061800- /O.CON.KABR.WI.Y.0005.000000T0000Z-160406T1800Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...HAYTI...CLEAR LAKE 704 AM CDT WED APR 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * TIMING...STRONG WINDS CONTINUE THROUGH EARLY AFTERNOON BEFORE DIMINISHING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS NEARING 45 MPH WILL CONTINUE. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
134 WWUS73 KABR 061519 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1019 AM CDT WED APR 6 2016 SDZ033>037-045-048-051-061630- /O.CAN.KABR.WI.Y.0006.000000T0000Z-160406T1500Z/ STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MISSION RIDGE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON 1019 AM CDT WED APR 6 2016 /919 AM MDT WED APR 6 2016/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO SUBSIDE THROUGH THE NEXT FEW HOURS...THUS THE ADVISORY HAS BEEN CANCELLED. $$ MNZ039-046-SDZ005>008-010-011-017>023-061630- /O.CAN.KABR.WI.Y.0005.000000T0000Z-160406T1800Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...HAYTI...CLEAR LAKE 1019 AM CDT WED APR 6 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO SUBSIDE THROUGH THE NEXT FEW HOURS...THUS THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 6, 6:46 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 6, 6:46 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
646 AM CDT WED APR 6 2016
.UPDATE...
ISSUED AT 642 AM CDT WED APR 6 2016
SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY AFTERNOON)
ISSUED AT 327 AM CDT WED APR 6 2016
THE QUICK NW FLOW CONTINUES AT 500MB THROUGH EARLY SATURDAY...WITH
RIDGING OVER THE W STATES AND A TROUGH OVER THE E THIRD OF THE
NATION.
COOLER WITH VERY SLOWLY DIMINISHING WIND TODAY ACROSS MUCH OF THE CWA
/EXCLUDING THE NW WHERE WINDS WILL BE ON THE INCREASE AGAIN BY LATE
AFTERNOON/. HOWEVER...LOW 60S WILL STILL BE POSSIBLE W. THE NEARLY
STACKED SFC-500MB LOW OVER SE ND WILL QUICKLY EXIT SE THIS MORNING.
THE SFC LOW WILL DEEPEN OVER FAR E IA BY 12Z...WITH THE STRONG
PRESSURE GRADIENT OVER CENTRAL-E SD THROUGH 15Z. THE RESULT WILL BE
CONTINUED STRONG NW WINDS GUSTING 30-35KTS OVER THE E HALF OF THE
CWA. LARGE HIGH PRESSURE DOMINATING FROM WA THROUGH UT AND W TX WILL
BUILD A RIDGE ACROSS THE CWA THIS AFTERNOON-EARLY EVENING...BEFORE
YET ANOTHER SFC LOW NEARS FROM S CENTRAL CANADA. HUMIDITY WILL BE
HIGHER TODAY...BOTTOMING OUT NEAR 30 PERCENT OVER THE E THIRD OF THE
CWA. GRASSLAND FIRE DANGER WILL BE IN THE HIGH TO VERY HIGH
CATEGORY...MAINLY AS A RESULT OF THE WIND.
SLIGHTLY COOLER AGAIN THURSDAY WITH GUSTY WINDS RETURNING. EXPECT
THE LOW TO SLIDE ACROSS MN 09-18Z THURSDAY. LIGHT PRECIP WILL BE
POSSIBLE...AND WITH 850MB TEMPS IN THE 4 TO -2C RANGE /COLDEST NE/
21Z WEDNESDAY TO 06Z THURSDAY. COOLER AIR WILL SLIDE IN OVERNIGHT
/WITH MAINLY SNOW EXPECTED...BUT BY THAT TIME MOST OF THE LINGERING
PRECIP SHOULD BE TO OUR E. WINDS WILL BE THE MAIN THREAT DURING THE
DAYLIGHT HOURS THURSDAY AS 900MB WINDS AVERAGE 35-40KT WINDS FROM 03-
15Z THURSDAY AND 25KT WINDS JUST ABOVE THE SFC THROUGH THE REST OF
THE DAY. FIRE CONCERNS WILL INCREASE OVER THE W AS HUMIDITY VALUES
DROP TO 20-30 PERCENT. WIND ADVISORY OR FIRE WEATHER HEADLINES MAY
BE NEEDED.
COOLER AGAIN FRIDAY AND MAINLY DRY. 850MB TEMPS FALL TO -1 TO -10C
BY FRIDAY AFTERNOON /COLDEST AGAIN NE/. EXPECT HIGHS IN THE UPPER
30S OVER THE NE...WHILE IN THE MID 40S TO MID 50S ELSEWHERE.
.LONG TERM...(FRIDAY EVENING THROUGH TUESDAY)
ISSUED AT 327 AM CDT WED APR 6 2016
COMPLEX UPPER LEVEL FLOW PATTERN SETTING UP. SPLIT FLOW
/REX BLOCK/ PATTERN OUT OFF THE CONUS WEST COAST WILL GRADUALLY
PROPAGATE EASTWARD...POTENTIALLY SETTING THE TABLE FOR A PATTERN
CHANGE TO TROFFING IN THE WEST BY MID TO LATE NEXT WEEK. FOR THE
TIME BEING...00Z GSM CYCLE STILL MAINTAINS THAT NORTHWEST FLOW WINS
OUT FOR MOST OF THE OUT PERIODS. SATURDAY NIGHT THROUGH SUNDAY
NIGHT...ANOTHER SYSTEM IN NORTHWEST FLOW IS SUPPOSED TO DROP
SOUTHEAST OUT OF CANADA...POTENTIALLY REPEALING UPPER LEVEL FLOW TO
A MORE ZONAL /WEST TO EAST/ LOOK AND FEEL UNTIL THE SYSTEM HAS
WORKED ITS WAY OVER INTO THE GREAT LAKES REGION. MINIMAL
PRECIPITATION CHANCES REMAIN ATTACHED TO THIS SYSTEM.
COLD AIRMASS IN PLACE OVER THE CWA FRIDAY NIGHT LOOKS TO BE
DISPLACED BY WARMER AIR ON SATURDAY. THEN...WARMER AIR SHOULD STICK
AROUND UNTIL SUNDAY NIGHT WHEN THE COLD FRONT ATTACHED TO THE
AFOREMENTIONED CANADA-SOURCED WEATHER SYSTEM SWEEPS THROUGH THE
REGION SIGNALING THE ONSET OF A COUPLE OF DAYS OF COOLISH CANADA
AIR. WILL SEE JUST HOW COLD THE AIRMASS CAN BE WITH RELATIVE LACK OF
SNOWCOVER AND APRIL INSOLATION.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 642 AM CDT WED APR 6 2016
BKN-OVC IFR AND MVFR CIGS WILL DOT THE MAP THIS MORNING...WITH
IMPROVEMENT TRENDING TOWARD VFR CONDITIONS BY EARLY THIS
AFTERNOON. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH
MUCH OF THE DAY BEFORE DIMINISHING TO LESS THAN 15 KNOTS LATER
THIS EVENING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING FOR
SDZ033>037-045-048-051.
WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR SDZ005>008-010-011-
017>023.
MN...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR MNZ039-046.
&&
UPDATE...DORN
SHORT TERM...KF
LONG TERM...DORN
AVIATION...DORNHazardous weather outlook, Apr 6, 4:51 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 451 AM CDT WED APR 6 2016 SDZ003-004-009-015-016-033>037-045-048-051-071200- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- 451 AM CDT WED APR 6 2016 /351 AM MDT WED APR 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER WILL REACH HIGH TO VERY HIGH ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS NEARING 45 MPH WILL DIMINISH THIS MORNING. ANOTHER ROUND OF INCREASED NORTHWEST WINDS AROUND 20 TO 25 MPH WITH GUSTS NEARING 35 MPH WILL DEVELOP OVER NORTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE GRASSLAND FIRE DANGER WILL REACH VERY HIGH TO EXTREME THURSDAY AFTERNOON...AS RELATIVE HUMIDITY VALUES FALL TO 20 TO 30 PERCENT AND NORTHWEST WINDS OF 25 TO 35 MPH DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ039-046-SDZ005>008-010-011-017>023-071200- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- 451 AM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS NEARING 40 MPH WILL DIMINISH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE GRASSLAND FIRE DANGER WILL REACH VERY HIGH THURSDAY AFTERNOON...AS RELATIVE HUMIDITY VALUES FALL TO 30 TO 45 PERCENT AND NORTHWEST WINDS OF 25 TO 35 MPH DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:19 PM CDT | Wind Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 18 more | 28 hr |
Nearby
Wind Advisories in South Dakota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.